Do I need to increase my Armour, as I think my bloods say that I shouldn't ?

I would really appreciate some advice as to which way to go, from the experience of you helpful people please? I have been on 1 3/4 grains of Armour for 4 months now and at first, I felt well for the first 3/4 weeks.

But since then I've been low, weary, poor energy and tight heads in the mornings. So don't know (from my blood results), which way to go! I've also developed nausea every morning and other gut issues during that time too.- latest blood results :-

TSH 0.03 ( 0.27-4.2)

T4 16.9 (12 - 22)

T3 6 (3.1- 6.8)

B12 1523 (180- 800)

Ferritin 150 (25 - 300)

D 3 209(50 - 150)

Any help would be much appreciated, thank you !!!

7 Replies

oldestnewest
  • Ignore your TSH which will always be low on NDT or T3. You can afford to raise your dose slightly. Ideally your free T3 won't go above range - but I always feel my best when I am slightly over.

  • Thank you Ruthi,

    instinct is telling me I could do with some more but the bloods are making me cautious ! I once read on HU that a lady went beyond her optimal blood result a little , to feel better for a while, then came back to what she called her 'sweet spot'. So was wondering if that could be me ?

    Are you still 'slightly over' and feeling well ?

  • I think so, but not sure. I feel optimal, but am wary of going back for a test lest I worry my GP again.

  • C70rol,

    You appear to be optimally medicated on 1.75 grains.

    Ferritin is optimal.

    VitD is is a bit high. You could stop supplementing for a few months and resume supplementing Oct-April.

    B12 is high. Are you supplementing?

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Hi Clutter, nice to hear from you. I agree regarding the blood results, which is why I've not increased in the past months . I stopped the vit D a month ago and I stopped taking the B12 when I saw my results.

  • In a previous post your wrote:-

    I am sensitive to heat, hands shaky when held out in front and heartbeat thumping after exercise. I'm also quite hot and sticky in bed at night. And sometimes butterfly sensation in the chest.

    This would suggest you are over treated. If your "other gut issues" include diarrhoea I'd definitely reduce the dose. Shaky hands is a clear sign of hyperthyroidism, especially if they settle down after a reduction in dosage.

  • Yes, I am sensitive to heat and my hands are shaky in the morning, when I am at my lowest. It's not the same in the afternoon and my heart thumping after exercise is not around any more.

    I have tried reducing to 1 1/2 grains for a couple of days and the tiredness was worse. After 2 days I put it back up again. Thank you jimh111, you could be right of course ?!

You may also like...